Translator Disclaimer
2020 Null-homologous exotic surfaces in $4$–manifolds
Neil R Hoffman, Nathan S Sunukjian
Algebr. Geom. Topol. 20(5): 2677-2685 (2020). DOI: 10.2140/agt.2020.20.2677

Abstract

We exhibit infinite families of embedded tori in 4 –manifolds that are topologically isotopic but smoothly distinct. The interesting thing about these tori is that they are topologically trivial in the sense that each bounds a topologically embedded solid handlebody. This implies that there are stably ribbon surfaces in 4 –manifolds that are not ribbon.

Citation

Download Citation

Neil R Hoffman. Nathan S Sunukjian. "Null-homologous exotic surfaces in $4$–manifolds." Algebr. Geom. Topol. 20 (5) 2677 - 2685, 2020. https://doi.org/10.2140/agt.2020.20.2677

Information

Received: 1 August 2019; Revised: 23 September 2019; Accepted: 16 December 2019; Published: 2020
First available in Project Euclid: 10 November 2020

MathSciNet: MR4171577
Digital Object Identifier: 10.2140/agt.2020.20.2677

Subjects:
Primary: 57Q45, 57R40, 57R52, 57R57
Secondary: 57M25

Rights: Copyright © 2020 Mathematical Sciences Publishers

JOURNAL ARTICLE
9 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.20 • No. 5 • 2020
MSP
Back to Top